MAUDE Adverse Event Report: QUEST MEDICAL, INC. STENTUBE LACRIMAL INTUBATION SET; LACRIMAL STENT AND INTUBATION SET

QUEST MEDICAL, INC. STENTUBE LACRIMAL INTUBATION SET; LACRIMAL STENT AND INTUBATION SET
Model Number LIS052
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/25/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Attempts to obtain the device for evaluation from the complainant are on-going.Quest medical, inc.Has limited information related to the patient's medical history and is unable to form an opinion as to the relevancy of the patient's history to the event reported.Quest medical, inc.Defers to the patient's physician regarding medical history.
 
Event or Problem Description
The hospital purchasing department reported an issue encountered by the physician while using the lacrimal intubation set.The report stated that pieces of the device broke into the patient's eye while the physician was inserting it during a right endoscopic dacryoadenotomy.The report stated the surgical site was examined to retrieve the broken pieces and another device was used to complete the procedure.There were no patient complications reported as a result of the alleged event.It is unknown if the device will be returned for evaluation; it is with the hospital's clinical engineering department.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.The device history records were reviewed and the inspection report showed that no devices were rejected and no specific manufacturing yield issues were reported similar to the complaint condition.The inspection data did not show any non-conformancies or anomalies for the incoming material components for the tube or the shrink tubing.

Brand Name
STENTUBE LACRIMAL INTUBATION SET
Common Device Name
LACRIMAL STENT AND INTUBATION SET
Manufacturer (Section D)
QUEST MEDICAL, INC.
one allentown parkway
allen TX 75002
MDR Report Key5746348
Report Number1649914-2016-00031
Device Sequence Number623204
Product Code OKS
UDI-Device Identifier10634624815527
UDI-Public10634624815527
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K113118
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/20/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date08/23/2018
Device Model NumberLIS052
Device Lot Number0497825G08
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 05/27/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/23/2016
Supplement Report FDA Received Date07/25/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;